question-icon

What are the side effects of Betacap and Pregabaline taken for migraine?

default
Posted on Wed, 21 May 2014
Question: Hi Doctor, I am suffering from prolonged headaches...doctor has given me Betacap TR 40 1 tablet in morning, Pregabaline Sustained/extended release tab (SR/ER) 75 mg at night...Is it ok? Are there any sideeffects of these medicines like weight gain etc...as I am PCOD patient so can't afford to put on weight even a bit..please help!
doctor
Answered by Dr. Sudhir Kumar (31 minutes later)
Brief Answer:
The current medications seem to be OK.

Detailed Answer:
Hi Ms XXXXXXX Ji,

Thank you for posting your query.

I have noted your history, details of treatment and response to those treatments.

I agree that you are suffering from chronic migraine, and have failed to respond or had side effects with flunarizine (sibelium) and topiramate (topamac).

Betacap TR (propranolol) is a good preventive medication for migraine. This would reduce the severity and frequency of headaches, however, may take about three weeks to show the desired effect. Betacap TR would not cause weight gain, would not produce more sleep and would not interfere with periods/PCOD.

If you get headache, you may take rizatriptan tablets.

Pregabalin is a medicine helpful for nerve related pain and can be used. In some people, it may cause mild dizziness in the first few days.

I hope my reply has helped you.

I would be pleased to answer, if you have any follow up queries or if you require any further information.
     
Best wishes,
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar
My blog: http://bestneurodoctor.blogspot.com/



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar (17 minutes later)
Hello Doctor

Thanks a lot for the quick reply! I really appreciate your response as well! Thanks for your time!

I just wanted to add that I generally do not have "zero" headache day. I do not even remember when I had zero headache last time...its always like a base headache line (if we draw a curve with headache intensity on Y axis and days/time on X axis) and my headache would go up and down over and above that "base" headache line...
so my question is can I take the pain killers for a long time without any harms to my body? like you mentioned rizatriptan tablets or as my doctor prescribed following pain killers:
1) Naxdom 500mg 1tab for pain (max 2 tab a day )
2) Suminat or Sumitrex 50 mg on aggravation of pain,can be repeated after 3 hrs.
Also sir, my husband & I want to plan for a baby now and heard that during migraine treatment one should not conceive...so what do you suggest how much time gap we should maintain between these medication and planning for the baby? Also how long I will have to take these medicines?
I am eagerly waiting for your reply!
Thanks & Regards,
XXXX
doctor
Answered by Dr. Sudhir Kumar (6 minutes later)
Brief Answer:
My replies are below.

Detailed Answer:
Thank you for getting back and providing more information.

1. You can take these pain killers (what I suggested or your doctor suggested). Safe upper limit is 15 tablets per month. So, if you are within that limit, then, there are no side effects.

2. It is better to plan a baby now, as you are already 31 and have a history of PCOD, as it may become more difficult to conceive later. These medicines are fairly safe for baby, however, once pregnancy is confirmed, you can stop all migraine drugs during the first 12 weeks of pregnancy (to be on the safer side).

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5996 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Betacap and Pregabaline taken for migraine?

Brief Answer: The current medications seem to be OK. Detailed Answer: Hi Ms XXXXXXX Ji, Thank you for posting your query. I have noted your history, details of treatment and response to those treatments. I agree that you are suffering from chronic migraine, and have failed to respond or had side effects with flunarizine (sibelium) and topiramate (topamac). Betacap TR (propranolol) is a good preventive medication for migraine. This would reduce the severity and frequency of headaches, however, may take about three weeks to show the desired effect. Betacap TR would not cause weight gain, would not produce more sleep and would not interfere with periods/PCOD. If you get headache, you may take rizatriptan tablets. Pregabalin is a medicine helpful for nerve related pain and can be used. In some people, it may cause mild dizziness in the first few days. I hope my reply has helped you. I would be pleased to answer, if you have any follow up queries or if you require any further information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar My blog: http://bestneurodoctor.blogspot.com/